Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 288, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 7, 2012, 4:58 PM CDT for Saint Clair County, Washington County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 4:58 PM CDT (21:58 UTC)
- Expired
- Sep 7, 2012, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS53 KLSX 072158
SVRLSX
ILC163-189-072245-
/O.NEW.KLSX.SV.W.0288.120907T2158Z-120907T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 545 PM CDT
* AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
ATHENS...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
LIVELY GROVE...OKAWVILLE...LENZBURG...FAYETTEVILLE...ST. LIBORY...
JOHANNISBURG...VENEDY...STONE CHURCH AND ELKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 8954 3829 8991 3831 8991 3831 8993
3844 8995 3847 8971 3842 8970 3844 8967
3845 8964 3847 8962 3848 8957 3847 8954
3848 8953
TIME...MOT...LOC 2158Z 267DEG 22KT 3836 8983
HAIL...1.00IN
WIND...60 MPH
$$
TES2 follow-up statements
818
WWUS53 KLSX 072230
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT FRI SEP 7 2012
ILC163-072240-
/O.CAN.KLSX.SV.W.0288.000000T0000Z-120907T2245Z/
ST. CLAIR IL-
530 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3830 8954 3833 8970 3842 8970 3844 8967
3845 8963 3847 8962 3848 8957 3847 8954
3848 8953
TIME...MOT...LOC 2230Z 262DEG 21KT 3839 8962
$$
ILC189-072245-
/O.CON.KLSX.SV.W.0288.000000T0000Z-120907T2245Z/
WASHINGTON IL-
530 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WASHINGTON COUNTY UNTIL 545 PM CDT...
AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LIVELY GROVE...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
OKAWVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 3830 8954 3833 8970 3842 8970 3844 8967
3845 8963 3847 8962 3848 8957 3847 8954
3848 8953
TIME...MOT...LOC 2230Z 262DEG 21KT 3839 8962
HAIL...1.00IN
WIND...60 MPH
$$
TES408
WWUS53 KLSX 072241
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT FRI SEP 7 2012
ILC189-072251-
/O.EXP.KLSX.SV.W.0288.000000T0000Z-120907T2245Z/
WASHINGTON IL-
541 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WASHINGTON COUNTY
WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.
LAT...LON 3830 8954 3833 8970 3842 8970 3844 8967
3845 8963 3847 8962 3848 8957 3847 8954
3848 8953
TIME...MOT...LOC 2241Z 262DEG 21KT 3840 8954
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:51 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 7, 3:51 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT FRI SEP 7 2012 .SHORT TERM... ISSUED AT 302 PM CDT FRI SEP 7 2012 (TONIGHT) A RATHER POTENT COLD FRONT CURRENTLY EXTENDING FROM THE GREAT LAKES REGION SOUTHWESTWARD THROUGH NORTHEASTERN MISSOURI AND SOUTHEASTERN EVENING AND TONIGHT...COINCIDENT WITH A DEEPENING POSITIVELY TILTED UPPER LEVEL TROUGH. THE FRONT SHOULD EXIT THE CWA BY 06Z TONIGHT...THOUGH THE 500MB TROUGH AXIS IS DELAYED BEHIND THE FRONT BY AROUND 6 HOURS. THE TROUGH AXIS COMBINED WITH THE INFLUENCE OF THE RIGHT ENTRANCE REGION OF A 300MB JET SHOULD FAVOR LINGERING PRECIPITATION ACTIVITY A FEW HOURS AFTER THE FRONT PASSES. STRONG COLD AIR ADVECTION WILL BRING TEMPERATURES DOWN TONIGHT BEHIND THE FRONT...WITH OVERNIGHT LOWS GENERALLY IN THE LOW TO MIDDLE 50S ACROSS THE CWA...10-15 DEGREES COOLER THAN LAST NIGHT. JP && .LONG TERM... ISSUED AT 302 PM CDT FRI SEP 7 2012 (TOMORROW THROUGH FRIDAY) DRY...COOL...AND TRANQUIL WEATHER IS ON TAP AS THE UPPER LEVEL TROUGH DEEPENS AND MOVES EASTWARD AND HIGH PRESSURE BUILDS INTO THE REGION. MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF ANOTHER FRONT EXTENDING SOUTHWESTWARD FROM THE GREAT LAKES REGION...IMPACTING THE AREA LATE SATURDAY NIGHT AND INTO SUNDAY MORNING. HOWEVER...THERE WILL NOT BE MUCH MOISTURE TO WORK WITH...SO ASIDE FROM A WIND SHIFT...IMPACTS ASSOCIATED WITH THE FRONT WILL BE MINIMAL. BY MONDAY MORNING...AN 850MB RIDGE AXIS WILL BE OVER THE CWA AND WINDS WILL ONCE AGAIN VEER TO THE SOUTH...WITH TEMPERATURES GRADUALLY MODERATING BY MIDWEEK. COULD SEE SOME CHANGES ONCE AGAIN BY THURSDAY AND INTO FRIDAY AS ANOTHER COLD FRONT BEGINS TO SINK INTO THE REGION...THOUGH HAVE ONLY CHOSEN TO INCLUDE SLIGHT CHANCE POPS UNTIL THE MODELS CAN GET A BETTER HANDLE ON THE SYSTEM. OVERALL...NO BIG CHANGES WERE MADE TO THE EXTENDED FORECAST THIS PACKAGE AS MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MIDWEEK. JP && .AVIATION... ISSUED AT 1221 PM CDT FRI SEP 7 2012 POTENT COLD FRONT STRETCHED FROM FAR CORNER OF SE IOWA TO JUST SOUTH OF A KIRKSVILLE TO KANSAS CITY LINE. THE AIR MASS AHEAD OF THE FRONT CONTINUES TO DESTABILIZE AND CURRENT THOUGHTS ARE THAT A LINE OF THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AFTER 20Z WHEN ITS LOCATION WILL BE SOUTH OF KUIN AND NORTH OF KCOU-KSTL. HAVE TEMPO GROUPS TO ACCOUNT FOR THE THUNDERSTORM THREAT. GUSTY NORTHWEST WINDS EXPECTED WITH INITIAL COLD FROPA AND MVFR CIGS WITH SOME LIGHT RAIN/SHOWERS IN THE WAKE OF THE FRONT. CLEARING EXPECTED FROM NORTH-SOUTH TONIGHT WITH WINDS DIMINISHING TO 10-13 KTS. SPECIFICS FOR KSTL... EXPECTING A LINE OF THUNDERSTORMS TO DEVELOP ALONG AN ENCROACHING COLD FRONT IMPACTING THE TERMINAL IN THE 20-23Z TIME FRAME. THE TEMPO GROUP ACCOUNTS FOR THIS BUT CONDITIONS COULD BE WORSE WITH THE THUNDER...ESPECIALLY STRONG WINDS. LOOKING FOR FROPA AROUND 23Z WITH GUSTY NORTHWEST WINDS AND MVFR CIGS WITH LIGHT RAIN/SHOWERS IN THE WAKE OF THE FRONT. CLEARING OVERNIGHT WITH WINDS DIMINISHING TO 10-13 KTS. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 7, 3:59 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT FRI SEP 7 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING... MAINLY ALONG AND EAST OF A SPRINGFIELD ILLINOIS TO COLUMBIA MISSOURI LINE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...ISOLATED TORNADOES AND VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. JP
In the hours before
Local storm report, Sep 7, 4:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG CENTERTOWN 38.62N 92.41W
09/07/2012 COLE MO LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN AROUND TOWN.
&&
BYRDLocal storm report, Sep 7, 4:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL COLUMBIA 38.95N 92.33W
09/07/2012 E1.75 INCH BOONE MO TRAINED SPOTTER
HAIL STRIPPED VITAL GREEN LEAVES AND BRANCHES FROM SOME
TREES NEAR MILE MARKER 123 ON I70
&&
KANOFSKYLocal storm report, Sep 7, 4:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL JEFFERSON CITY 38.57N 92.19W
09/07/2012 E0.25 INCH COLE MO TRAINED SPOTTER
PEA SIZE HAIL AT THE FAIRGROUNDS
&&
KANOFSKYLocal storm report, Sep 7, 4:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL WARRENTON 38.82N 91.14W
09/07/2012 E1.25 INCH WARREN MO TRAINED SPOTTER
&&
KANOFSKYLocal storm report, Sep 7, 4:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 3 ENE MEDORA 39.19N 90.10W
09/07/2012 M0.25 INCH MACOUPIN IL TRAINED SPOTTER
JUST PEA SIZE HAIL AND STRONG WINDS...NO DAMAGE.
&&
BYRDLocal storm report, Sep 7, 4:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL WARRENTON 38.82N 91.14W
09/07/2012 E1.00 INCH WARREN MO TRAINED SPOTTER
QUARTER SIZE HAIL ON HWY 47 2 MILES SOUTH OF HWY 70
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 54 min |
| Sep 7, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 45 min |
| Sep 7, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 24 min |
| Sep 7, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 43 min |
| Sep 7, 5:36 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 54 min |
| Sep 7, 6:50 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.